MAUDE Adverse Event Report: CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVS25
Medical Device Problem Code Perivalvular Leak (1457)
Health Effect - Clinical Codes Pulmonary Edema (2020); Thrombocytopenia (4431); Heart Failure/Congestive Heart Failure (4446); Valvular Insufficiency/ Regurgitation (4449); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 05/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.A follow up report will be provided upon receipt of any further information or/and completion of investigation on the device.
 
Event or Problem Description
The perceval valve pvs25 was implanted on (b)(6) 2024.The patient was good after the surgery but on (b)(6) 2024, left heart failure and pulmonary edema was noted.Pvl was also found by echo.As such, the valve was explanted.
 
Additional Manufacturer Narrative
Device has been returned to the manufacturer.After decontamination, the valve was visually inspected without observing any macroscopic anomalies and/or pre-existing defects according to the specifications.The replication of collapsing phases was performed using the returned valve pvs-25/l and a demo accessory kit, in order to attempt to reproduce the reported event.No problems were encountered in the collapsing phase, and the replication has been completed with a good result.During the simulation of the valve deployment in silicon aortic root #25, no problems was encountered during the ballooning phase: the sealing at the annulus level was guaranteed; thus, the valve remained fixed within the annulus.Then, inserting some water in the aortic root from the outflow side, no paravalvular leaks was observed during both the simulation.Considering the static conditions of the test, the water level remained stable under the leaflets free edge.Since limited information was provided, the definitive root cause of the reported event cannot be established at this time.However, based on the performed analyses, it is possible to exclude the relationship between the reported issue and the returned device quality.Furthermore, from the document review performed, no manufacturing deficiencies were noted.Should further information be received in the future, a follow up report will be provided.
 
Additional Manufacturer Narrative
Updated fields: b4, b5, g3, g6, h2, h6.The conclusion will remain the same.
 
Event or Problem Description
The perceval valve pvs25 was implanted on (b)(6) 2024.The patient was good after the surgery but on (b)(6) 2024, left heart failure and pulmonary edema was noted.Pvl was also found by echo.As such, the valve was explanted.Based on the further information received, after perceval was implanted, thrombocytopenia was noted (2.5 l) and platelet transfusion was done repeatedly.At the reoperation, thrombus in the left ventricle and damage to the aortic wall were found.The cause of the thrombus is unknown, and the damage to the aortic wall could have been caused by a perceval valve stent, but it could also have been caused by damage during removal of perceval.Reoperation was completed by implanting inspris valve, although bleeding control was difficult.Reportedly, patient passed away eventually at an unknown date.

Brand Name
PERCEVAL SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc 
MDR Report Key19464109
Report Number3004478276-2024-00138
Device Sequence Number7870863
Product Code LWR
UDI-Device Identifier00896208000436
UDI-Public(01)00896208000436(240)ICV1210(17)250210
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/10/2025
Device Model NumberPVS25
Device Catalogue NumberICV1210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2024
Supplement Date Received by Manufacturer06/17/2024
04/20/2025
Initial Report FDA Received Date06/04/2024
Supplement Report FDA Received Date07/16/2024
05/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale
Patient Weight52 KG